68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

sore vein after chemo 4

10 REPLIES 10
Feemac
Member

Re: sore vein after chemo 4

Hi,

I bumped up another one.. CaroleD gives some very good exercises on page 1.

Regards

Fiona xxx

crispy
Member

Re: sore vein after chemo 4

Hi folks will bump up a previous thread that may be of some help.

Crispy

Guest user
Not applicable

Re: sore vein after chemo 4

thanks ladies.

I went to my unit sat night as vein was tracking a black colour right up to my elbow crease and it was freaking me out! they said it happens and will continue to happen and to keep it warm.
marvellous!!

No idea if permanent but feels bit better today. Bloody useless having to pick baby up every ten seconds tho!
grrrrrrrrrrrrrr

Guest user
Not applicable

Re: sore vein after chemo 4

Hi,
I had vein damage after my second FEC in April and it hasn't really improved much. I still have pain and stiffness with certain movements. I also had leakage into the skin either side of the vein and the damage to the skin looks permanently black and blue as if it has been bruised but won't heal.

I agree that you need to discuss it with your BCN. They won't be able to fix it but can reduce the pain and arrange for physio if you need it. They can also arrange for the amount of fluid or the dose of FEC to be adjusted. If you feel any pain or burning when it is being administered you need to tell them since they might be injecting too quickly.

Jan

Guest user
Not applicable

Re: sore vein after chemo 4

Hey all,
Having similar problems - feels like i have cording in both arms now! I was also advised to use one of those microwave heat packs, but the Dr did say it may well be permanent 😞
xx

redcell
Member

Re: sore vein after chemo 4

oh yeah... i'm HOPING it's not permanent... too early to tell for me. anyone else? any FEC vets out there?!

redcell
Member

Re: sore vein after chemo 4

hey sue,
i completed 6x FEC 10 days ago. my veins were sore from the first treatment. they felt tender and bruised when i applied any pressure (still do). they got harder and harder with each treatment but held up for the six. (glad i wasn't having 8 mind!)
the chemo nurses made sure they rotated the cannula site on each occasion and flushed plenty of saline thro during and after administration.
i also have what Lulu describes... can't straighten arm and if i do the veins are fixed and dents appear in my skin.
HOWEVER... they did not and have not gone black. i'd get this checked out if i were you...
hope it improves for you. i did find ibuprofen gel (kept in fridge) helped to ease it a bit.... oh and try not to let your babies bang/ grab your arm... ouch!! xxx
becky

Lulu34
Member

Re: sore vein after chemo 4

Sue iv had this from day 10 after my first chemo... its a bugger and unfortunately can take a while to get better... the chemo in my right arm was on 25th june and there has been no let up in the pain.... and from 2nd chemo onwards they changed to my left side that side is also buggered and is now over taken the right one in pain level

im seeing physio for it and have had kenesio tape on my arms which didnt help much but it can help some people...

im taking regular analgesia and rubbing in brufen gel but it wakes me up at night or stops me getting to sleep cos its so painful.

would speak to your team sometimes if they put extra saline through with the epi it can help a bit and using a heat pad.

you can actually see where my veins are pulled in when i stretch or where they stick out and actually feel bobbly and lumpy.

its been my main side effect through my chemo thank god iv had my last epi now and should start cmf which isnt so harsh on the old veins.

Lulu xx

Guest user
Not applicable

Re: sore vein after chemo 4

Hi Evie,

sorry to hear of your painful arm.

I had 3 FEC and I had 2 veins in my arm that seemed stuck and I'm sorry to say that 7 months on they're still the same (a little better) but looks like I've been a junkie with tracks (although I'm not sure what that looks like) was told it's phelbitis and would get better with time.

Hope it improves for you

x

Feemac
Member

Re: sore vein after chemo 4

Hi there,

Looks like you've got phlebitis. Better get it checked out to rule out thrombosis, especially if it goes red and hot. The epirubicin damages the veins and you can develop cording which stops you straightening your arm. I'm getting physio myself for it. Putting heat packs on it can help.

Fiona xxx

Guest user
Not applicable

sore vein after chemo 4

Hey there!

Had FEC 4 on thursday and last night my chemo vein came up in a hard ridge and almost looks black through my skin. Its sore to touch and looks rank.

any one else had this?any advice? is it permanent?

thanks lovely ladies

x